SurvivingInfidelity.com Forum Archives

Return to Forum List

Going off A.D.?

You are not logged in. Login here or register.

ruinedandbroken posted 8/18/2013 21:51 PM

Does anyone have experience with going off their A.D. and can share what I can expect? I really want to get off the A.D. I have no shame in taking them but I also don't want to be on them forever either. I'm scared though; not so much of withdrawal symptoms, but scared of going back into that deep horrible depression again where I didn't want to live. Anyone have experience with this? I've been on A.D. for three years now, since he left.

Dreamboat posted 8/18/2013 22:32 PM

If you have been on them for 3 years and your primarily needed them because of your X's A and leaving, then you are probably ready to get off of them.

ONLY DO THIS UNDER A DR'S SUPERVISION!! Please, do not stop cold turkey. My X's cousin stopped anti-D cold turkey and ended up committing suicide.

I actually stopped taking anti-d at the same time my mother died. I had been tapering off for 6 months and my prescription ran out when I was caring for her in her last days. I thought I would be a basket case but I was ok. I had healed enough by that point and I had the support of my family (and was providing them support also) that I was ok.

Do this under a Dr's supervision and if you taper off or even go off and realize that you still need them, then you can ask the Dr to renew the prescription.

Good luck!

caregiver9000 posted 8/18/2013 22:33 PM

I think it depends on the kind you are on? Most of them suggest tapering down the dosage I think. DEFINITELY talk with your doc before doing this and find out.

I had a horrible time coming off of Lexapro (not related to dday, years ago). I tapered according to doctor's orders. I had trouble sleeping, restless leg syndrome (temporarily), extreme moodiness, headaches.

I refused to go back on AD after dday because of that experience.

Good news, it didn't last forever, few weeks. And once it cleared my system, I felt better than ever! Clear headed and relieved.

I think they are all different and everyone has a different reaction. But do follow the tapering recommendation and if there are any "warning" symptoms to be aware of, make sure you know what they are.

Good luck!!!

LosferWords posted 8/19/2013 01:42 AM

I was on AD's for about 15 months. I decided to quit them when I forgot to take them one day, and I felt great. So I went cold turkey. After about 36 hours, my moods started fluctuating horribly. It was a very bad experience.

So I went back on them for another month or so, and I decided to wean myself off of them. My psychiatrist told me that I could wean myself off of them by cutting down to one every other day for a week, and then quit. I decided to do that, and then take one every third day, and then one every fourth day. It took me about a month to get off of them, and I am doing fine now.

I agree with what others have posted. Take the cautionary approach and listen to your doctor. Wean yourself off of them however your doctor suggests.

Best of luck to you.

click4it posted 8/19/2013 01:44 AM

definitely taper..and let your doc know.

Bluebird26 posted 8/19/2013 05:38 AM

I am on a very mild dose, it is more a sleep aid. I have been on mine for close to 2 years. After 12 months I decided with my doctors permission to try and go off them. I tapered the dose and was extremely emotional for about a week. When I eventually went off them, I was snappy and angry a lot of the time and still had difficulty sleeping. I ended up going back on them. I just wasn't ready. I know how you feel I hate being on mine for several reasons. One of which is excess weight gain. I am seriously considering trying to go off mine again later this year.

Good luck.

Chrysalis123 posted 8/19/2013 07:04 AM

I had to taper off very slowly. After I was off , I felt great. I tapered off by following my doctor's suggestions.

I have not been back on them since. I was on for 2 years.

SeanFLA posted 8/19/2013 10:01 AM

AD's made me more scared actually. I had a hard time getting off them. One day I accidently dropped one in some water and for some reason I watched it dissolve. The pill leaked and turned all sorts of blue and what not. I thought about those chemicals in my body and my brain. Something snapped in me and I said to myself..."WTF has this woman done to me that I've come to this?...fuck this woman."

I stopped them that week. There was no lower dose of what I was taking other than every few days to wean off. I tried that at my doctor's orders and I was falling back and forth with that weird feeling. Finally I said enough and I quit. I had bad side effects but no suicidal thoughts. I just suffered through it for about two more weeks and then it stopped and I felt sooo much better. I would rather feel some depression and work through it than mask it with that stuff. My doctor even told me..."Eventually you have to work through the emotional pain...there's just no way around it" He was right.

AD's are great for many people...just not this cat.

InnerLight posted 8/19/2013 14:48 PM

In addition to going off the ADs under doctors direction, very slowly, you can work with a nutritionist or naturopath or acupuncturist to make sure you have plenty of nutrients in your diet and a specific supplement protocol for supporting balanced brain chemistry.

Julia Ross's book the mood cure, describes this kind of support.

Your body makes serotonin from the nutrients in your food, you have to make sure those metabolic pathways have what they need to make neurotransmitters. Ie. aminos, tryptophan, , B6 at the least.

Get this kind of support and you will be stronger than ever.

Good luck!

ruinedandbroken posted 8/19/2013 17:07 PM

Thanks all. I'm going to be talking to my dr. about it this week.

ruinedandbroken posted 8/19/2013 17:07 PM

Thanks all. I'm going to be talking to my dr. about it this week.

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.